Alert archive / Arkansas / Flash Flood Warnings in 2018
Flash Flood Warning 51, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 22, 2018, 2:04 PM CDT for Chicot County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2018, 2:04 PM CDT (19:04 UTC)
- Expired
- Jun 22, 2018, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Chicot County, AR
The radar
The Jackson/Brandon,MS radar (KDGX), 176 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 3:45 PM CDT | FLASH FLOOD | Dermott, AR | SEVERAL CITY STREETS INUNDATED WITH SEVERAL INCHES OF WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 101 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1953 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.1
The text
As transmitted.
698
WGUS54 KJAN 221904
FFWJAN
ARC017-222200-
/O.NEW.KJAN.FF.W.0051.180622T1904Z-180622T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
204 PM CDT FRI JUN 22 2018
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Northern Chicot County in southeastern Arkansas...
* Until 500 PM CDT.
* At 203 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Lake Village, Dermott and Mcmillan Corner.
Additional rainfall amounts of two to three inches are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3352 9135 3353 9133 3352 9132 3352 9125
3355 9123 3350 9118 3344 9123 3343 9122
3344 9118 3350 9116 3349 9115 3345 9112
3341 9121 3338 9116 3340 9110 3333 9114
3324 9111 3334 9146 3356 9145 3356 9135
$$
EC1 follow-up statement
613
WGUS74 KJAN 221959
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
259 PM CDT FRI JUN 22 2018
ARC017-222200-
/O.CON.KJAN.FF.W.0051.000000T0000Z-180622T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chicot AR-
259 PM CDT FRI JUN 22 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHERN CHICOT COUNTY...
At 259 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to three inches of rain have already
fallen. Flash flooding is expected to begin shortly.
Some locations that will experience flooding include...
Lake Village, Dermott and Mcmillan Corner.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3352 9135 3353 9133 3352 9132 3352 9125
3355 9123 3350 9118 3344 9123 3343 9122
3344 9118 3350 9116 3349 9115 3345 9112
3341 9121 3338 9116 3340 9110 3333 9114
3324 9111 3334 9146 3356 9145 3356 9135
$$
ECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 12:35 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 22, 12:35 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1235 PM CDT Fri Jun 22 2018 ...SEVERE THUNDERSTORMS POSSIBLE TODAY ACROSS PORTIONS OF THE REGION... .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: Most ceilings (at least away from the midst of thunderstorm activity) have improved to VFR at this point although there remain lots of scattered to broken decks near or above 3 kft around the region. Main thunderstorm activity is training southeast across SE AR, NE LA, and SW MS, and will continue to do so through the afternoon hours. Other pockets of more isolated storms will also tend to pop up through the day. Any locations impacted by storms could experience very gusty winds and temporary IFR conditions through early this evening. Most activity will diminish by late evening with low level ceiling issues, mainly in the VFR range, expected to build in again late tonight in most areas. There is potential for additional thunderstorm activity to approach from the northwest late tonight and may impact GLH/GWO/CBM/GTR corridor late tonight through Saturday morning. Otherwise, expect surface winds away from thunderstorms to be mainly from the southwest at 10 to 15 mph and occasionally gusty. /BB/ && .DISCUSSION... Morning discussion update: As expected, complex convective evolution in progress this morning within a background environment containing a rather volatile combination of wind shear and instability. Main 850 mb thetaE advection axis early this morning was driving strong to severe thunderstorms into far northwestern zones (i.e., Ashley Co AR) with activity tending to train and remain tied to this axis. The potential for this process to repeat a few times in western zones will remain into the afternoon and heightens the flash flood risk in these areas. The HWO and graphics were updated to reflect this thinking. Recently, the somewhat organized and robust convective cluster coming out of Ashley Co and Morehouse Parish LA has managed to forward propagate downstream of mentioned thetaE axis and into building low level instability over southwestern and central zones. Thinking convection may struggle to maintain severe intensity toward the Jackson Metro area, but ample wind shear (bulk deep layer shear of 30+ kts) may allow kinematic boosting to ambient instability pool potential. Further west, better instability increases confidence of severe convection continuing downstream into these areas into the afternoon hours. Also worth mentioning a secondary axis of thunderstorms brushing far northern and northeastern zones will be something to watch and severe (and non-negligible flood) potential will be there at times. In these northern areas the instability will not be as great (e.g., working CAPE values mainly less than 2500 j/kg), but deep layer wind shear could be 40+ kts plus, which is extremely impressive for this time of year in this region. The recently issued SVR Watch #197 basically outlines the best risk for severe thunderstorms through late this afternoon, focusing mainly on the southwest half of the area. Wind damage will be the primary risk with severe storms, although hail cannot be ruled out (particularly in NE LA). In addition, low level shear vectors are lined up in such a way to make the possibility of a brief spin up tornado non-zero. Most of the activity should be diminishing or exiting between late this afternoon and early this evening. There does remain some potential for another potent cluster of storms to come in from the northwest and impact at least northern zones late tonight through early Saturday. Still a lot of uncertainty regarding this and we will focus efforts with the afternoon forecast package to provide more detail. /BB/ Prior discussion below: Today and Tonight: Early morning water vapor imagery/RAP analysis showed the circulation around a nearly stacked low over southern Illinois with a shortwave nearing the Ozarks that will continue to swing around the base of the low today. Surface analysis had the associated cold front dropping over the Missouri bootheel and extending southwest across southwest Arkansas into northeast Texas. The shortwave is expected to help initiate convection along the cold front later this morning. Models agree that this activity will spread east southeast into our northwest most zones shortly thereafter eventually spreading to the Highway 84 corridor by late afternoon. Our tropical airmass with greater than two inch PWATs got dry slotted yesterday but a moist airmass remains over the region as GOES total PW imagery suggests PWATs continue around 1.6 inches over our CWA early this morning. Surface observations also had mid 70F dew points over our CWA. Although the storms will get an early start in our north they should encounter an environment with MLCAPEs in excess of 2000j/k. Considering the flow around the low to our north contributing to deep layer bulk shear around 40 kts, the environment will support the potential for severe storms with damaging wind and hail being the main threats. Locally heavy rainfall will also be possible and a brief tornado or two cannot be ruled out. The nearly stack low will move northeast toward the Ohio River Valley tonight and weaken stranding the cold front to stall across our northern zones this evening before drifting back north toward morning. Most of the convection over our CWA will dissipate this evening with the loss of daytime heating but, convection will linger in proximity of the frontal boundary through the night. There are at least a couple models that suggest a complex of storms may develop tonight and track along the stalled front, possibly dropping into our CWA prior to sunrise. Wl maintain a MARGINAL area in our HWO across the Highway 82 corridor to account for this threat. Otherwise, temperatures will be held close to normal today due to the convection and cloud cover but Saturday morning lows will be warmer than normal again. /22/ This weekend: As a mid/upper trough pulls northeastward away from the area, a surface front stalled across east AR into north MS will retreat northward, with a surface ridge building in along the Gulf Coast. This will begin to confine convection north of the region as capping increases from the south. However, there remains the potential for a complex of storms to brush the northern fringe of the CWA into early Saturday as suggested by the 00Z Euro and some CAM solutions, so chance POPs were maintained into that time period. Otherwise, with fewer clouds/showers, temps will tick up again this weekend, and given the remaining moist airmass, heat stress will become more of a concern. We'll continue mention in the HWO for heat indices approaching 105 over most of the CWA on Saturday, also now including Sunday as well. It is possible a heat advisory may be needed eventually for some portion of the area. Monday through Thursday: The surface ridge will begin to retreat eastward, resulting in an increase in diurnal convection as our region moves to the periphery of said ridge. Outside of the rain, generally warmer conditions are expected as mid/upper heights increase over the area. With a rather humid airmass remaining in place, heat stress could continue to be a concern. However, the greater potential for clouds/rain will create uncertainty over daily peak apparent temps. Eventually, we may need to highlight a heat stress risk on one of more of these days in the HWO/graphics/NPW. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 88 73 93 74 / 55 38 7 3 Meridian 90 73 94 74 / 37 33 10 3 Vicksburg 88 74 93 74 / 72 34 7 3 Hattiesburg 93 74 94 74 / 22 22 7 4 Natchez 89 74 92 74 / 54 31 8 3 Greenville 85 73 91 75 / 74 27 30 8 Greenwood 84 73 91 74 / 63 30 38 11 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DL/22/BB
Hazardous weather outlook, Jun 22, 10:23 AM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 1023 AM CDT Fri Jun 22 2018 ARZ074-231530- Ashley- 1023 AM CDT Fri Jun 22 2018 This hazardous weather outlook is for portions of southeast Arkansas. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly remainder of today FLOODING THREAT...Elevated TIMING...remainder of today Severe thunderstorms capable of producing damaging wind gusts and hail are possible today. A brief tornado cannot be ruled out as well. Isolated severe thunderstorms will also be possible late tonight, with again the main threats being hail and damaging winds gusts. (https://www.weather.gov/images/jan/graphicast/1.png) Flash flooding is likely as rainfall totals today range from 2 to 5 inches with locally higher amounts. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday Maximum heat index values approaching 105 degrees are possible on Saturday into early next week. This may result in elevated heat stress levels. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region rest of today through tonight. ARZ075-MSZ018-019-025>039-231530- Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington-Humphreys- Holmes-Attala-Winston-Noxubee- 1023 AM CDT Fri Jun 22 2018 This hazardous weather outlook is for portions of southeast Arkansas, central Mississippi, east central Mississippi, and north central Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly remainder of today FLOODING THREAT...Limited TIMING...remainder of today Severe thunderstorms capable of producing damaging wind gusts and hail are possible today. A brief tornado cannot be ruled out as well. Isolated severe thunderstorms will also be possible late tonight, with again the main threats being hail and damaging winds gusts. (https://www.weather.gov/images/jan/graphicast/1.png) Flash flooding is possible today as rainfall totals range from 1 to 3 inches with locally higher amounts. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday Maximum heat index values approaching 105 degrees are possible on Saturday into early next week. This may result in elevated heat stress levels. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region rest of today through tonight. LAZ007>009-015-016-023-025-MSZ040-047-231530- Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Tensas-Issaquena-Warren- 1023 AM CDT Fri Jun 22 2018 This hazardous weather outlook is for portions of northeast Louisiana, and west central Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...remainder of today FLOODING THREAT...Elevated TIMING...remainder of today Severe thunderstorms capable of producing damaging wind gusts and hail are possible today. A brief tornado cannot be ruled out as well. (https://www.weather.gov/images/jan/graphicast/1.png) Flash flooding is possible today as rainfall totals range from 1 to 3 inches with locally higher amounts. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday Maximum heat index values approaching 105 degrees are possible on Saturday into early next week. This may result in elevated heat stress levels. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region the rest of today. MSZ041>046-048>053-231530- Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott- Newton-Lauderdale-Claiborne- 1023 AM CDT Fri Jun 22 2018 This hazardous weather outlook is for portions of central Mississippi, and southwest Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...remainder of today FLOODING THREAT...Limited TIMING...remainder of today Severe thunderstorms capable of producing damaging wind gusts and hail are possible today. A brief tornado cannot be ruled out as well. (https://www.weather.gov/images/jan/graphicast/1.png) Flash flooding is possible today as rainfall totals range from 1 to 3 inches with locally higher amounts. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday Maximum heat index values approaching 105 degrees are possible on Saturday into early next week. This may result in elevated heat stress levels. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region the rest of today. LAZ026-MSZ054>066-072-231530- Concordia-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams- Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones- Marion- 1023 AM CDT Fri Jun 22 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...remainder of today Isolated severe thunderstorms capable of producing damaging wind gusts and hail are possible today. A brief tornado cannot be ruled out as well. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday Maximum heat index values approaching 105 degrees are possible on Saturday into early next week. This may result in elevated heat stress levels. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region the rest of today. MSZ073-074-231530- Lamar-Forrest- 1023 AM CDT Fri Jun 22 2018 This hazardous weather outlook is for portions of southeast Mississippi. .DAY ONE...The rest of Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Maximum heat index values approaching 105 degrees are possible on Saturday into early next week. This may result in elevated heat stress levels. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. LAZ024-231530- Catahoula- 1023 AM CDT Fri Jun 22 2018 This hazardous weather outlook is for portions of northeast Louisiana. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...remainder of today FLOODING THREAT...Limited TIMING...remainder of today Isolated severe thunderstorms capable of producing damaging wind gusts and hail are possible today. A brief tornado cannot be ruled out as well. (https://www.weather.gov/images/jan/graphicast/1.png) Flash flooding is possible today as rainfall totals range from 1 to 3 inches with locally higher amounts. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday Maximum heat index values approaching 105 degrees are possible on Saturday into early next week. This may result in elevated heat stress levels. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region the rest of today. 50 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Jun 22, 11:56 AM CDT, 2 hours 8 minutes before
Special Weather Statement National Weather Service Jackson MS 1156 AM CDT FRI JUN 22 2018 ARZ074-075-LAZ007>009-MSZ034-040-221745- Chicot AR-Ashley AR-Morehouse LA-East Carroll LA-West Carroll LA- Washington MS-Issaquena MS- 1156 AM CDT FRI JUN 22 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHICOT AND SOUTHEASTERN ASHLEY COUNTIES...NORTHEASTERN MOREHOUSE...NORTH CENTRAL EAST CARROLL AND NORTHEASTERN WEST CARROLL PARISHES...SOUTHWESTERN WASHINGTON AND NORTHWESTERN ISSAQUENA COUNTIES UNTIL 1245 PM CDT... At 1156 AM CDT, Meteorologists were tracking a strong thunderstorm over Parkdale, or over Wilmot, moving southeast at 35 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Millikin and Gassoway around 1230 PM CDT. Shelburn around 1235 PM CDT. Other locations impacted by this storm include Kilbourne. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && A Severe Thunderstorm Watch remains in effect until 700 PM CDT for northeastern Louisiana...and west central Mississippi. LAT...LON 3300 9173 3323 9157 3312 9106 3277 9126 TIME...MOT...LOC 1656Z 293DEG 30KT 3308 9153 TW
Special weather statement, Jun 22, 12:44 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Jackson MS
1244 PM CDT FRI JUN 22 2018
LAZ008-009-MSZ040-221815-
East Carroll LA-West Carroll LA-Issaquena MS-
1244 PM CDT FRI JUN 22 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CARROLL...NORTHEASTERN WEST
CARROLL PARISHES IN NORTHEASTERN LOUISIANA AND NORTHWESTERN ISSAQUENA
COUNTIES UNTIL 115 PM CDT...
At 1244 PM CDT, Meteorologists were tracking a strong thunderstorm
near Oak Grove, or 9 miles northwest of Lake Providence, moving
southeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Shelburn around 1255 PM CDT.
Lake Providence around 105 PM CDT.
Other locations impacted by this storm include Kilbourne, Pioneer and
Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northeastern Louisiana...and west central Mississippi.
LAT...LON 3289 9150 3294 9148 3297 9144 3299 9145
3301 9143 3301 9099 3257 9126 3282 9155
TIME...MOT...LOC 1744Z 303DEG 23KT 3288 9132
17Special weather statement, Jun 22, 12:46 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Jackson MS
1246 PM CDT FRI JUN 22 2018
ARZ074-075-LAZ007-221815-
Chicot AR-Ashley AR-Morehouse LA-
1246 PM CDT FRI JUN 22 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHICOT...
SOUTHEASTERN ASHLEY COUNTIES IN SOUTHEASTERN ARKANSAS AND
NORTHEASTERN MOREHOUSE PARISHES UNTIL 115 PM CDT...
At 1246 PM CDT, Meteorologists were tracking a strong thunderstorm
over Jones, or near Wilmot, moving southeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Wilmot around 1250 PM CDT.
Other locations impacted by this storm include Bonita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northeastern Louisiana.
LAT...LON 3312 9166 3311 9137 3287 9152 3288 9155
3285 9157 3283 9157 3280 9159 3298 9179
TIME...MOT...LOC 1746Z 303DEG 23KT 3301 9164
17Local storm report, Jun 22, 1:12 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
112 PM CDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 AM TSTM WND DMG 1 E WILMOT 33.06N 91.55W
06/22/2018 ASHLEY AR PUBLIC
TREE DOWN JUST EAST OF WILMOT.
&&
TWLocal storm report, Jun 22, 1:30 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
130 PM CDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM FLASH FLOOD CROSSETT 33.13N 91.96W
06/22/2018 ASHLEY AR LAW ENFORCEMENT
CONTINUED STREET FLOODING IN CROSSETT. A FEW
AREA COUNTY ROADS ALSO EXPERIENCING
FLOODING.
&&
TWSpecial weather statement, Jun 22, 1:49 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Jackson MS
149 PM CDT FRI JUN 22 2018
ARZ075-221915-
Chicot AR-
149 PM CDT FRI JUN 22 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHICOT COUNTY UNTIL
215 PM CDT...
At 148 PM CDT, Meteorologists were tracking a strong thunderstorm
near Mcmillan Corner, or 7 miles southeast of Dermott, moving
southeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Mcmillan Corner around 200 PM CDT.
Lake Village around 210 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3342 9146 3354 9141 3349 9120 3347 9121
3345 9123 3344 9123 3343 9122 3344 9118
3348 9117 3347 9113 3342 9116 3341 9121
3340 9121 3338 9118 3320 9129 3334 9146
TIME...MOT...LOC 1848Z 302DEG 23KT 3343 9139
17The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:55 AM CDT | Special Weather Statement | JAN | Ashley | 50 min |
| Jun 22, 7:16 AM CDT | Severe Thunderstorm Warning | JAN | Ashley | 44 min |
| Jun 22, 7:52 AM CDT | Severe Thunderstorm Warning | JAN | Ashley | 53 min |
| Jun 22, 8:41 AM CDT | Flash Flood Warning | JAN | Ashley | 2 hr |
| Jun 22, 8:49 AM CDT | Special Weather Statement | JAN | Ashley | 41 min |
| Jun 22, 9:30 AM CDT | Special Weather Statement | JAN | Ashley | 45 min |
| Jun 22, 9:37 AM CDT | Severe Thunderstorm Warning | JAN | Ashley | 68 min |
| Jun 22, 9:51 AM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 54 min |
| Jun 22, 10:46 AM CDT | Flash Flood Warning | JAN | Ashley | 3 hr |
| Jun 22, 1:49 PM CDT | Special Weather Statement | JAN | Chicot | 26 min |
| Jun 22, 2:13 PM CDT | Severe Thunderstorm Warning | JAN | Chicot | 47 min |
| Jun 22, 2:55 PM CDT | Special Weather Statement | JAN | Ashley | 35 min |
| Jun 22, 3:16 PM CDT | Special Weather Statement | JAN | Chicot | 29 min |
Nearby
Flash Flood Warnings in Arkansas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.